MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3501754BC |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
05/13/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast augmentation surgery with implantation of a 175cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with baker grade iii capsular contracture of the left breast.As a result, the patient underwent removal on an undisclosed date.The date of implantation was not provided to mentor.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.However, a photo of the device was provided and an evaluation was completed using the image.Upon visual evaluation of the image provided in the complaint, no apparent damage or visual anomalies were observed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 23, 2022, mentor received additional information.The implantation and explantation dates were provided as (b)(6) 2021, and (b)(6) 2022, respectively.On december 12, 2022, the mentor analysis lab received the suspect medical device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Additionally, paperwork received with the device provided a patient identifier.The appropriate field has been populated.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On december 22, 2022, mentor completed an evaluation on the returned device.Mentor conducted visual inspection of the device.Visual analysis of the returned sample determined that the gel on the breast implant was found to be white.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).